Advertisement

Four-manifolds with harmonic 2-forms of constant length

  • Inyoung KimEmail author
Original Paper
  • 7 Downloads

Abstract

It was shown by Seaman that if a compact, connected, oriented, riemannian 4-manifold (Mg) of positive sectional curvature admits a harmonic 2-form of constant length, then M has definite intersection form and such a harmonic form is unique up to constant multiples. In this paper, we show that such a manifold is diffeomorphic to \(\mathbb {CP}_{2}\) with a slightly weaker curvature hypothesis and there is an infinite dimensional moduli space of such metrics near the Fubini-Study metric on \(\mathbb {CP}_{2}\).

Keywords

4-manifold Harmonic 2-form Biorthogonal curvature Almost-Kähler 

Mathematics Subject Classification

Primary 53C21 53C20 53C24 53D35 

Notes

Acknowledgements

The author is very thankful to Prof. Claude LeBrun for suggesting the problem and helpful discussions. The author is grateful to the referee who suggested a better proof of Lemma 3, another proof of Theorem 4 in case of positive sectional curvature and introduced the use of a function \(\kappa \) with other careful suggestions. This article was supported by NRF-2018R1D1A3B07043346. The author would like to thank Chanyoung Sung and Korea National University of Education.

References

  1. 1.
    Bando, S., Mabuchi, T.: Uniqueness of Einstein Kähler metrics Modulo connected group actions. In: Oda, T. (ed.) Algebraic Geometry, Sendai, 1985, pp. 11–40. Mathematical Society of Japan, Tokyo (1987)CrossRefGoogle Scholar
  2. 2.
    Bär, C.: Geometrically formal 4-manifolds with nonnegative sectional curvature. Commun. Anal. Geom. 23, 479–497 (2015)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Besse, A.: Einstein Manifolds. Springer, Berlin (1987)CrossRefGoogle Scholar
  4. 4.
    Bettiol, Renato G.: Positive biorthogonal curvature on \(S^{2}\times S^{2}\) Proc. Am. Math. Soc. 142(12), 4341–4353 (2014)CrossRefGoogle Scholar
  5. 5.
    Bettiol, Renato G.: Four-dimensional manifolds with positive biorthogonal curvature. Asian J. Math. 21(2), 391–396 (2017)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Bishop, C.J., LeBrun, C.: Anti-Self-Dual 4-Manifolds, Quasi-Fuchsian Groups, and Almost-Kähler Geometry. arXiv:1708.03824, to appear in Comm. An. Geom
  7. 7.
    Costa, E., Ribeiro Jr., E.: Four-dimensional compact manifolds with nonnegative biorthogonal curvature. Michgan Math. J. 63, 747–761 (2014)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Donaldson, S.K.: An application of gauge theory to four-dimensional topology. J. Differ. Geom. 18, 279–315 (1983)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Freedman, M.: The topology of four-dimensional manifolds. J. Differ. Geom. 17, 357–453 (1982)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Friedrich, T., Kurke, H.: Compact four-dimensional self-dual Einstein manifolds with positive scalar curvature. Math. Nachr. 106, 271–299 (1982)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Gursky, M., LeBrun, C.: On Einstein manifolds of positive sectional curvature. Ann. Global Anal. Geom. 17, 315–328 (1999)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Hitchin, N.J.: Kählerian twistor spaces. Proc. Lond. Math. Soc. 43, 133–150 (1981)CrossRefGoogle Scholar
  13. 13.
    Kotschick, D.: Geometric formality and non-negative scalar curvature. arXiv:1212.3317
  14. 14.
    LeBrun, C.: Einstein metrics, harmonic forms, and symplectic four-manifolds. Ann. Global. Anal. Geom. 48, 75–85 (2015)MathSciNetCrossRefGoogle Scholar
  15. 15.
    LeBrun, C.: Weyl Curvature, Del Pezzo Surfaces, and Almost-Kähler Geometry. J. Geom. Anal. 25, 1744–1772 (2015)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Liu, A.-K.: Some new applications of general wall crossing formula, Gompf’s conjecture and its applications. Math. Res. Lett. 3, 569–585 (1996)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Noronha, M.H.: Some results on nonnegatively curved four manifolds. Mat. Contemp. 9, 153–175 (1995)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Ohta, H., Ono, K.: Notes on symplectic 4-manifolds with \(b_{2}^{+}=1\), II. Int. J. Math. 7, 755–770 (1996)CrossRefGoogle Scholar
  19. 19.
    Seaman, W.: Some remarks on positively curved 4-manifolds. Michigan Math. J. 35, 179–183 (1988)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Sekigawa, K.: On some compact Einstein almost Kähler manifolds. J. Math. Soc. Jpn. 39, 677–684 (1987)CrossRefGoogle Scholar
  21. 21.
    Taubes, C.H.: The Seiberg–Witten invariants and symplectic forms. Math. Res. Lett. 1, 809–822 (1994)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Taubes, C.H.: \(\text{ SW }\Longrightarrow \) Gr: from the Seiberg–Witten equations to pseudo-holomorphic curves. J. Am. Math. Soc. 9, 845–918 (1996)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Yau, S.-T.: Calabi’s conjecture and some new results in algebraic geometry. Proc. Natl. Acad. Sci. USA 74, 1798–1799 (1977)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Witten, E.: Monopoles and four-manifolds. Math. Res. Lett. 1, 769–796 (1994)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature B.V. 2019

Authors and Affiliations

  1. 1.Korea National University of EducationCheongju-siRepublic of Korea

Personalised recommendations